Alert archive / Ohio / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 73, NWS Charleston, WV

June 4, 2002Meigs County, Ohio

NWS Charleston, WV issued this severe thunderstorm warning at Jun 4, 2002, 7:32 PM EDT for Meigs County, Ohio. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 4, 2002, 7:32 PM EDT (23:32 UTC)
Expired
Jun 4, 2002, 8:15 PM EDT
In force
43 min
Issued by
NWS Charleston, WV
Area
Whole counties

County Meigs County, OH

What was reported inside it

TimeReportWhereRemark
Jun 4, 7:40 PM EDTThunderstorm WindBurlingham, OHTrees and large branches were fallen.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.5 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2002-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2117 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2002-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2117 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
1056 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRLX 042332
SVRRLX
OHC105-050015-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
732 PM EDT TUE JUN 4 2002

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MEIGS COUNTY IN SOUTHEAST OHIO...

* UNTIL 815 PM EDT...

* AT 728 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
  THUNDERSTORM 6 MILES SOUTHEAST OF RUTLAND...MOVING NORTHEAST AT 20
  MPH.

THIS STORM IS CAPABLE OF PRODUCING HAIL THE SIZE OF DIMES AND WINDS 
IN EXCESS OF 60 MPH.

--CALL TO ACTION--IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE
A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

--CALL TO ACTION--INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
POWER POLES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM
WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE
THUNDERSTORM APPROACHES.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

$$

LAT...LON 3902 8226 3900 8182 3912 8177 3920 8194

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 6:13 PM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, Jun 4, 6:13 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
613 PM EDT TUE JUN 4 2002

WILL UPDATE THE ZONES TO ADD THE WATCH ATTM THERE ARE SEVERE
THUNDERSTORMS OVER SE OH.

.RLX...
WV...SEVERE THUNDERSTORM WATCH UNTIL 1100 PM EDT TUESDAY FOR ZONES
WVZ031...WVZ032...WVZ040...WVZ047.

VA...NONE.
KY...NONE.
OH...NONE.

.END/

In the hours before

Local storm report, Jun 4, 5:10 PM EDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
510 PM EDT TUE JUN 4 2002

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0455 PM    SOMERSET                  OH   FLASH FLOODS
06/04/02   PERRY                          WATER RUNNING ACROSS
                                          COUNTY ROADS OVER NORTHERN
                                          PART OF COUNTY. WATER
                                          OVERFLOWING FROM CULVERTS.
                                          REPORTED BY LAW ENFORCEMENT

HC/KS

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 2:45 PM EDTSevere Thunderstorm WarningRLXPerry45 min
Jun 4, 3:08 PM EDTFlash Flood WarningRLXPerry3 hr
Jun 4, 3:30 PM EDTSevere Thunderstorm WarningRLXPerry45 min
Jun 4, 4:27 PM EDTSevere Thunderstorm WarningRLXPerry48 min
Jun 4, 5:39 PM EDTSevere Thunderstorm WarningRLXPerry51 min
Jun 4, 5:59 PM EDTFlash Flood WarningRLXPerry2 hr
Jun 4, 6:11 PM EDTSevere Thunderstorm WarningRLXJackson34 min
Jun 4, 6:31 PM EDTSevere Thunderstorm WarningRLXMorgan44 min
Jun 4, 6:39 PM EDTSevere Thunderstorm WarningRLXAthens, Meigs51 min
Jun 4, 7:11 PM EDTSevere Thunderstorm WarningRLXWashington34 min
Jun 4, 7:31 PM EDTSevere Thunderstorm WarningRLXAthens44 min
Jun 4, 7:40 PM EDTSevere Thunderstorm WarningRLXGallia35 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.